MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA NEONATAL AND PEDIATRIC TTS (TIGHT-TO-SHAFT); TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA NEONATAL AND PEDIATRIC TTS (TIGHT-TO-SHAFT); TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67P030
Medical Device Problem Codes Inflation Problem (1310); Nonstandard Device (1420)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 07/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient arrived to unit with a cuffless tracheostomy tube.Significant leakage was occurring while on the ventilator.Prior changing the patient to a cuffed tube, the balloon was assessed for proper inflation.Two cuffed tracheostomy tubes inflated unilaterally.Eventually, the patient's tracheostomy tube was upsized; it properly inflated.Additional information received via customer response email 19-oct-2022: there were 2 separate incidents / patients.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Event problem and evaluation codes: updates not required.Device evaluation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
Additional information received via customer response email (b)(6) 2022: no patient harm.Excessive leak with cuffless trach, changed out to cuffed trach, issues with cuff inflation and changed out again.Resolved after trach changes.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Three product samples were received for evaluation.Visual and functional testing were performed.Samples were visually inspected under normal conditions of illumination and complaint was not confirmed.During the functional inspection, cuff for three samples was inflated successfully, complaint was not confirmed.The root cause of the reported issue was not able to be determined.No corrective action was taken since the complaint was not confirmed.

Brand Name
BIVONA NEONATAL AND PEDIATRIC TTS (TIGHT-TO-SHAFT)
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15739347
Report Number3012307300-2022-26791
Device Sequence Number6364437
Product Code JOH
UDI-Device Identifier15021312006254
UDI-Public15021312006254
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2026
Device Model Number67P030
Device Catalogue Number67P030
Device Lot Number4125827
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer11/10/2022
01/26/2023
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date12/07/2022
02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient SexUnknown
Patient Weight10 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American